Phenytoin toxicity with mandibular tremor secondary to intravenous administration


Türkdogan D., Onat F. , Türe U., Pamir N.

INTERNATIONAL JOURNAL OF CLINICAL PHARMACOLOGY AND THERAPEUTICS, vol.40, no.1, pp.18-19, 2002 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 40 Issue: 1
  • Publication Date: 2002
  • Doi Number: 10.5414/cpp40018
  • Title of Journal : INTERNATIONAL JOURNAL OF CLINICAL PHARMACOLOGY AND THERAPEUTICS
  • Page Numbers: pp.18-19

Abstract

The parenteral form or phenytoin is the most commonly used antiepileptic agent during the perioperative period in neurosurgery clinics. We report observations in a 52-year-old male patient with hypoalbumin-emia and phenytoin intoxicity following I day preoperative administration and a 7-day postoperative intravenous administration of the drug with no modification of the oral dose. This report emphasizes the need for careful surveillance of phenytoin-induced toxicity during parenteral therapy, especially in debilitated patients.